Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS San Angelo, TX
NWS San Angelo, TX issued this special weather statement at Oct 23, 2025, 10:23 PM CDT for Jones County, Nolan County, Taylor County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2025, 10:23 PM CDT (03:23 UTC)
- Expired
- Oct 23, 2025, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Hail
- 0.00 in
- Wind
- 55
Counties Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
805
WWUS84 KSJT 240323
SPSSJT
Special Weather Statement
National Weather Service San Angelo TX
1023 PM CDT Thu Oct 23 2025
TXZ049-054-064>066-113-114-127-240400-
Runnels TX-Fisher TX-Shackelford TX-Nolan TX-Coke TX-Jones TX-
Taylor TX-Sterling TX-
1023 PM CDT Thu Oct 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COKE...NORTHEASTERN
STERLING...JONES...NOLAN...SOUTHERN FISHER...TAYLOR...NORTHWESTERN
SHACKELFORD AND NORTHWESTERN RUNNELS COUNTIES THROUGH 1100 PM CDT...
At 1022 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles north of Anson to
near Nolan to near E.V. Spence Reservoir Near Paint Creek Recreation
Area. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abilene, Sweetwater, Anson, Hamlin, Roscoe, Robert Lee, Blackwell,
Nolan, Merkel, Tye, Tuscola, Roby, Hawley, Buffalo Gap, Lueders,
Trent, Noodle, E.V. Spence Reservoir Near Paint Creek Recreation
Area, Bradshaw, and Sanco.
People attending Lueders-Avoca Raider Field should seek safe shelter
immediately!
This includes Interstate 20 between Mile Markers 229 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3289 9941 3218 9981 3189 10011 3190 10087
3209 10092 3209 10066 3258 10066 3290 10012
TIME...MOT...LOC 0322Z 277DEG 24KT 3285 9986 3225 10017 3189 10058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
TPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 23, 6:47 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 23, 6:47 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 647 PM CDT Thu Oct 23 2025 ...New AVIATION... .KEY MESSAGES... Updated - Marginal to slight risk of severe thunderstorms this evening and overnight mainly across the Big Country. - Slight risk of severe thunderstorms Friday afternoon into early Saturday morning for all of West Central Texas. - Slight Risk of Excessive Rainfall across all of West Central Texas Friday, mainly for Friday afternoon and Friday night. && .SHORT TERM... (This evening through Friday) Issued at 205 PM CDT Thu Oct 23 2025 There is a Marginal Risk for severe storms north of a Sterling City to Abilene line, with a small area of Slight Risk in northwestern Haskell and Throckmorton counties tonight. Upper level shortwave energy will move from eastern NM into the southern plains this afternoon through tonight. Surface pressure falls ahead of this feature are causing increasing southerly flow and increased moisture over our area this afternoon. The increased moisture, warm temperatures, and cooling temperatures aloft will increase instability over the northern half of our area as the upper trough approaches. High resolution CAMs continue to show scattered showers and thunderstorms developing this evening north of a Sterling City to Brownwood line. Although deep layer shear will be somewhat modest, there will be enough instability and shear to produce some strong to potentially severe storms. Initially, the main concern will be large hail, and as storms grow upscale into large somewhat disorganized clusters, wind gusts over 60 MPH will become the main concern later in the evening. Expect storms to gradually weaken late tonight, but could persist through early Friday morning. During the day Friday, additional shortwave energy and increasing mid level flow will move into the area as the main upper level low continues to edge eastward. This, along with continue warm temperatures and plentiful low level moisture is expected to result in isolated to scattered showers and thunderstorms from late morning into the afternoon hours, before stronger activity moves in later Friday night. && .LONG TERM... (Friday night through next Thursday) Issued at 1240 PM CDT Thu Oct 23 2025 An active time period upcoming for West Central Texas weather through Saturday, with severe weather and pockets of heavy rainfall likely. Main upper level low will move out into New Mexico by Friday afternoon, with a potent shortwave rounding the base and moving into the Southern Plains. Strong upper level divergence will lead to plenty of lift, with the front left side of a 100+kt jet streak moving into the area as well. Still some uncertainty on precise timing, but models generally agree that a large area of convection will develop across the Permian Basin and South Plains and shift east across West Central Texas during the evening hours Friday and early morning hours on Saturday. Dewpoints in the 60s have already returned to the area, with 70 degree dewpoints not very far away. Plenty of shear with this system as well, so ingredients for severe weather are certainly there. Always a question with this type of widespread convection on just how strong/severe individual storms can become but certainly agree with SPC adding the entire area into a slight risk tomorrow. Of special note, depending on how the storms end up developing with a combination of clusters, lines, and a few more isolated individual storms possible, there is a potential for some of the storms to tap the good shear and produce a few tornadoes. Climatology wise, fall tornado threats for West Central Texas are pretty low but this event is not a usual fall type of event. Does look like the storms will be moving along fairly quickly which is a good thing. PWAT values up around 1.5 inches is expected, well above seasonal normals. Quick movement may limit large scale flood potential, but possible rainfall rates alone worth a mention of locally heavy rainfall for Friday evening into Saturday morning. Right now, appears 1-2 inch totals are likely across much of the area, with some heavier totals perhaps inching into the 2-3 inch range in a few locations. Fully expect to see a number of urban/small stream flood advisories but not sure yet that it will be much more than that. Will hold off on a Flash Flood Watch for now and we can re-evaluate tonight and again tomorrow before the event really gets going. Strength of the shortwave along the base of the upper low will actually aid in slowing down the upper low and pulling it farther south and southeast into Texas. Surface low will develop/move into the Big Country on Saturday near Abilene. North of the surface low, showers and storms will wrap back around and perhaps move as far south as I-20 for the afternoon hours. Elsewhere, most of the area will see drying conditions developing through the day as westerly surface winds bring drier air into the area. Remainder of the extended forecast looks dry. Stronger cold front will move across the area Monday night into Tuesday. Model blends are showing upper highs on Wednesday only in the upper 60s and lower 70s, with morning lows falling well down into the low to mid 40s. Trying to nail down wind speeds this far out is almost impossible, but if one of those nights for the middle of next week ends up with nearly calm winds, lows in the 30s across much of the area is certainly a possibility. && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Thu Oct 23 2025 VFR conditions will begin to degrade to MVFR and IFR conditions tonight with the onset of showers and thunderstorms tracking through the area through the overnight period and and into Friday. PROB30 groups with TSRA have been added to all sites during this timeframe to cover the potential for thunderstorms. Some of these storms have the potential of becoming severe, with strong winds, large hail, dangerous lightning, and heavy rainfall being the potential impacts. && .PRELIMINARY POINT TEMPS/POPS... Abilene 66 80 60 77 / 50 80 90 50 San Angelo 64 81 57 78 / 30 70 90 30 Junction 62 85 60 81 / 10 40 90 50 Brownwood 64 82 59 78 / 20 60 90 70 Sweetwater 65 77 58 76 / 60 80 70 30 Ozona 65 80 60 78 / 20 60 90 20 Brady 65 82 60 77 / 20 50 90 60 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....07 AVIATION...TP
In the hours before
Special weather statement, Oct 23, 6:30 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
630 PM CDT Thu Oct 23 2025
TXZ049-113-240015-
Fisher TX-Jones TX-
630 PM CDT Thu Oct 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JONES AND
NORTHEASTERN FISHER COUNTIES THROUGH 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm in
northeastern Fisher County near Hitson, or 5 miles southwest of
Hamlin, and moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail, along with
frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hamlin, Mccaulley, and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3276 10020 3286 10033 3296 10033 3296 9993
TIME...MOT...LOC 2329Z 220DEG 17KT 3287 10021
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
19Special weather statement, Oct 23, 6:52 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
652 PM CDT Thu Oct 23 2025
TXZ049-240015-
Fisher TX-
652 PM CDT Thu Oct 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL FISHER COUNTY
THROUGH 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rotan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3296 10026 3287 10032 3280 10040 3292 10061
3297 10056
TIME...MOT...LOC 2351Z 216DEG 12KT 3290 10048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, Oct 23, 8:11 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service San Angelo TX
811 PM CDT Thu Oct 23 2025
TXZ098-240145-
Haskell TX-
811 PM CDT Thu Oct 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HASKELL COUNTY THROUGH
845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weinert, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rule, Rochester, Weinert, O'Brien, Us-277 Near The Haskell-
Knox County Line, Jud, and Us-380 Near The Haskell-
Stonewall County Line.
People attending Rule Bobcat Stadium should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3321 9948 3314 9999 3334 9999 3340 9981
3340 9947
TIME...MOT...LOC 0109Z 250DEG 20KT 3331 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, Oct 23, 8:54 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
854 PM CDT Thu Oct 23 2025
TXZ049-098-099-113-114-240300-
Haskell TX-Throckmorton TX-Fisher TX-Shackelford TX-Jones TX-
854 PM CDT Thu Oct 23 2025
...STRONG THUNDERSTORMS WILL IMPACT HASKELL...NORTHERN JONES...
FISHER...NORTHWESTERN SHACKELFORD AND THROCKMORTON COUNTIES THROUGH
1000 PM CDT...
At 852 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles southeast of
Seymour to 6 miles northwest of The Intersection Of Us-
380 And Highway 222 to near Stamford to Hobbs. Movement was east at
30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haskell, Stamford, Anson, Hamlin, Throckmorton, Rotan, Roby, Rule,
Rochester, Weinert, O'Brien, Irby, Sylvester, Hobbs, Mccaulley, Paint
Creek, Elbert, Avoca, Longworth, and Millers Creek Reservoir.
People attending Rule Bobcat Stadium should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3311 9895 3294 9922 3254 10065 3296 10065
3296 9999 3340 9999 3339 9895
TIME...MOT...LOC 0152Z 265DEG 26KT 3353 9915 3324 9940 3301 9974 3276
10058
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TPSpecial weather statement, Oct 23, 10:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1023 PM CDT Thu Oct 23 2025
TXZ049-054-064>066-113-114-127-240400-
Runnels TX-Fisher TX-Shackelford TX-Nolan TX-Coke TX-Jones TX-
Taylor TX-Sterling TX-
1023 PM CDT Thu Oct 23 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN COKE...NORTHEASTERN
STERLING...JONES...NOLAN...SOUTHERN FISHER...TAYLOR...NORTHWESTERN
SHACKELFORD AND NORTHWESTERN RUNNELS COUNTIES THROUGH 1100 PM CDT...
At 1022 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 7 miles north of Anson to
near Nolan to near E.V. Spence Reservoir Near Paint Creek Recreation
Area. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abilene, Sweetwater, Anson, Hamlin, Roscoe, Robert Lee, Blackwell,
Nolan, Merkel, Tye, Tuscola, Roby, Hawley, Buffalo Gap, Lueders,
Trent, Noodle, E.V. Spence Reservoir Near Paint Creek Recreation
Area, Bradshaw, and Sanco.
People attending Lueders-Avoca Raider Field should seek safe shelter
immediately!
This includes Interstate 20 between Mile Markers 229 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in San Angelo.
&&
LAT...LON 3289 9941 3218 9981 3189 10011 3190 10087
3209 10092 3209 10066 3258 10066 3290 10012
TIME...MOT...LOC 0322Z 277DEG 24KT 3285 9986 3225 10017 3189 10058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TPThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 8:04 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 56 min |
| Oct 23, 8:11 PM CDT | Special Weather Statement | SJT | Haskell | 34 min |
| Oct 23, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 49 min |
| Oct 23, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Oct 23, 8:54 PM CDT | Special Weather Statement | SJT | Fisher, Haskell, Throckmorton | 66 min |
| Oct 23, 9:03 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 117 min |
| Oct 24, 1:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Oct 24, 1:39 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| Oct 24, 2:42 PM CDT | Special Weather Statement | SJT | Irion | 63 min |
| Oct 24, 3:14 PM CDT | Special Weather Statement | SJT | Upton | 61 min |
| Oct 24, 3:25 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 35 min |
| Oct 24, 3:33 PM CDT | Special Weather Statement | SJT | Coke | 57 min |
| Oct 24, 3:54 PM CDT | Special Weather Statement | SJT | Nolan | 66 min |
| Oct 24, 3:56 PM CDT | Special Weather Statement | SJT | Throckmorton | 64 min |
| Oct 24, 4:17 PM CDT | Special Weather Statement | SJT | Coleman, Runnels | 58 min |
| Oct 24, 4:31 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Runnels, Sterling, Tom Green | 3 hr |
| Oct 24, 4:38 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 67 min |
| Oct 24, 4:55 PM CDT | Areal Flood Advisory | SJT | Irion | 3 hr |
| Oct 24, 4:55 PM CDT | Special Weather Statement | SJT | Crockett | 65 min |
| Oct 24, 5:17 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Concho, Runnels, Taylor | 3 hr |
| Oct 24, 5:19 PM CDT | Special Weather Statement | SJT | Tom Green | 56 min |
| Oct 24, 5:25 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Oct 24, 5:25 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 65 min |
| Oct 24, 5:31 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Oct 24, 5:46 PM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Oct 24, 5:48 PM CDT | Special Weather Statement | SJT | Crockett, Schleicher | 57 min |
| Oct 24, 6:03 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 42 min |
| Oct 24, 6:07 PM CDT | Special Weather Statement | SJT | Concho, Runnels | 53 min |
| Oct 24, 6:14 PM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Oct 24, 6:32 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 58 min |
| Oct 24, 6:37 PM CDT | Special Weather Statement | SJT | Menard | 53 min |
| Oct 24, 6:48 PM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 57 min |
| Oct 24, 6:58 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 32 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.